Alert archive / Maine / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 18, NWS Gray, ME

June 30, 2000Cumberland County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Jun 30, 2000, 2:36 PM EDT for Cumberland County, Maine. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 30, 2000, 2:36 PM EDT (18:36 UTC)
Expired
Jun 30, 2000, 3:30 PM EDT
In force
54 min
Issued by
NWS Gray, ME
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Cumberland County, ME

What was reported inside it

TimeReportWhereRemark
Jun 30, 2:50 PM EDTHail 1.25Gray, ME

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 6.6 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2000-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2000-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

841 
WUUS51 KGYX 301837
SVRPWM
MEC005-301930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
236 PM EDT FRI JUN 30 2000

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUMBERLAND COUNTY IN SOUTHWEST MAINE
  THIS INCLUDES THE CITIES OF...BRUNSWICK...NORTH WINDHAM...
  PORTLAND...SOUTH PORTLAND...WESTBROOK

* UNTIL 330 PM EDT

* AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF RAYMOND...MOVING EAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  3 MILES NORTH OF RAYMOND AT 240 PM
  8 MILES NORTH OF NORTH WINDHAM AT 245 PM
  5 MILES NORTH OF GRAY AT 255 PM
  8 MILES NORTH OF FREEPORT AT 320 PM
  5 MILES NORTHWEST OF BRUNSWICK AT 330 PM

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN GRAY MAINE.

LAT...LON 4398 7059 4384 7066 4352 7032 4391 6991

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:00 PM EDT, 36 minutes earlier.

Area forecast discussion, Jun 30, 2:00 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
200 PM EDT FRI JUN 30 2000

ZONES...
WL ADD AN EVNG PD TO COVER STG TSTMS WITH HAIL AND HVY RAIN NEXT FEW
HRS.  HAVE BEEN ISSUING WRNGS BASED ON VIL GRTR THAN 40 ACCOMPANIED
BY DBZ OVER 60.  SVRL RPTS OF LRG HAIL...3/4 INCH OR GRTR.
ACTIVITIY SHUD DIE DOWN WITH SUNSET WHICH WL COINCIDE WITH
TROFINESS AT SFC AND ALFT MOVG OFF TO THE EAST.

OTRW FCST THRU SUN LOOKS LIKE BEST CHC FOR ANY SHWR/TSTM ACTIVITY
OVR MORE NRN ZNS WITH BTR CHC FOR SUNSHINE OVR MORE SRN ZNS.  WRM
MAX TEMPS WITH CBRZS KEEPG IT A LTL COOLER DURG THE DAY.  SEASONABLY
COOL MIN TEMPS.  GOING CLOSE TO FWCS WITH ONLY MINOR ADJUSTMENTS IF
ANY.

EXTENDED...
CONTD SUMMER WX WITH BEST CHC OF ANY SHWRS/TSTMS MON AND TUE.
GOING CLOSE TO FMR TEMPS OFF MRF MDL.

CWF...
WINDS/SEAS BLO SCA AND WL RMN BLO SCA THRU SUN WITH GENLY WK ONSHORE
FLOW.  WL ADD AN EVNG PD TO COVER SCTD STG TSTMS NEXT FEW HRS.  CWN
GUIDANCE LOOKS GOOD.

WRKZFP AND WRKCWF OUT FOR PREVIEW.  LAST MIN ADJUSTMENTS MAY BE MADE
BASED ON LATEST OBSVD DATA RCVD AFTER AFD ISSUANCE.

.GYX...NONE.

SJC

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 11:19 AM EDTSevere Thunderstorm WarningGYXOxford41 min
Jun 30, 12:05 PM EDTSevere Thunderstorm WarningGYXOxford40 min
Jun 30, 12:48 PM EDTSevere Thunderstorm WarningGYXOxford42 min
Jun 30, 1:11 PM EDTSevere Thunderstorm WarningGYXAndroscoggin49 min
Jun 30, 1:25 PM EDTSevere Thunderstorm WarningGYXCumberland50 min
Jun 30, 1:41 PM EDTSevere Thunderstorm WarningGYXOxford49 min
Jun 30, 1:50 PM EDTSevere Thunderstorm WarningGYXFranklin40 min
Jun 30, 2:10 PM EDTSevere Thunderstorm WarningGYXCumberland65 min
Jun 30, 2:13 PM EDTSevere Thunderstorm WarningGYXYork32 min
Jun 30, 2:14 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Sagadahoc61 min
Jun 30, 3:03 PM EDTSevere Thunderstorm WarningGYXLincoln, Sagadahoc57 min
Jun 30, 4:02 PM EDTSevere Thunderstorm WarningGYXLincoln43 min

Nearby

Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.